Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 114, NWS Raleigh, NC

June 19, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2017, 9:30 PM EDT for 4 counties in North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2017, 9:30 PM EDT (01:30 UTC)
Expired
Jun 19, 2017, 10:30 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Durham County, NC, Granville County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:35 PM EDTTSTM WND DMG4 Wnw Schley, NCSEVERAL TREES DOWN ACROSS THE NORTHERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

633 
WUUS52 KRAH 200130
SVRRAH
NCC063-077-135-183-200230-
/O.NEW.KRAH.SV.W.0114.170620T0130Z-170620T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
930 PM EDT MON JUN 19 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Orange County in central North Carolina...
  Southern Granville County in central North Carolina...
  North central Wake County in central North Carolina...
  Durham County in central North Carolina...

* Until 1030 PM EDT

* At 929 PM EDT, a severe thunderstorm was located over Mebane, or 7
  miles east of Graham, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Durham, Hillsborough, Creedmoor, Butner, Rougemont, Stem, Efland,
  Lake Michie, Falls Lake State Rec Area and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3626 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3598 7858 3599 7918 3607 7924
      3623 7914 3624 7880 3625 7880
TIME...MOT...LOC 0129Z 268DEG 35KT 3610 7926 

HAIL...<.75IN
WIND...60MPH
 
$$

26
4 follow-up statements
048 
WWUS52 KRAH 200142
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
942 PM EDT MON JUN 19 2017

NCC063-077-135-183-200230-
/O.CON.KRAH.SV.W.0114.000000T0000Z-170620T0230Z/
Orange NC-Granville NC-Wake NC-Durham NC-
942 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHERN ORANGE...SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND
DURHAM COUNTIES...

At 942 PM EDT, severe thunderstorms were located along a line
extending from Rougemont to near Hillsborough to near Mebane, moving
east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Durham, Hillsborough, Creedmoor, Butner, Rougemont, Stem, Efland,
Lake Michie, Falls Lake State Rec Area and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3626 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3598 7858 3599 7918 3607 7924
      3623 7914 3624 7880 3625 7880
TIME...MOT...LOC 0142Z 257DEG 35KT 3620 7894 3611 7902 3602 7926 

HAIL...<.75IN
WIND...60MPH
 
$$

26
128 
WWUS52 KRAH 200149
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
949 PM EDT MON JUN 19 2017

NCC063-077-135-183-200230-
/O.CON.KRAH.SV.W.0114.000000T0000Z-170620T0230Z/
Orange NC-Granville NC-Wake NC-Durham NC-
949 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ORANGE...SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND
DURHAM COUNTIES...

At 949 PM EDT, severe thunderstorms were located along a line
extending from near Rougemont to 8 miles east of Hillsborough to near
Efland, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Durham, Hillsborough, Creedmoor, Butner, Rougemont, Stem, Efland,
Lake Michie, Falls Lake State Rec Area and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3626 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3598 7858 3599 7918 3607 7924
      3609 7923 3623 7898 3624 7880 3625 7880
TIME...MOT...LOC 0149Z 257DEG 35KT 3621 7888 3612 7896 3603 7920 

HAIL...<.75IN
WIND...60MPH
 
$$

26
367 
WWUS52 KRAH 200205
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1005 PM EDT MON JUN 19 2017

NCC063-077-135-183-200230-
/O.CON.KRAH.SV.W.0114.000000T0000Z-170620T0230Z/
Orange NC-Granville NC-Wake NC-Durham NC-
1005 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ORANGE...SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND
DURHAM COUNTIES...

At 1005 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Creedmoor to Butner to 6 miles
northwest of Durham, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Durham, Hillsborough, Creedmoor, Butner, Rougemont, Stem, Efland,
Lake Michie, Falls Lake State Rec Area and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3626 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3598 7858 3599 7918 3607 7924
      3609 7923 3623 7898 3624 7880 3625 7880
TIME...MOT...LOC 0205Z 255DEG 38KT 3622 7867 3613 7875 3605 7899 

HAIL...<.75IN
WIND...60MPH
 
$$

26
360 
WWUS52 KRAH 200221
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1021 PM EDT MON JUN 19 2017

NCC063-077-135-183-200231-
/O.EXP.KRAH.SV.W.0114.000000T0000Z-170620T0230Z/
Orange NC-Granville NC-Wake NC-Durham NC-
1021 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE...SOUTHERN
GRANVILLE...NORTH CENTRAL WAKE AND DURHAM COUNTIES WILL EXPIRE AT
1030 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds up to 40 mph and heavy rain are still expected with these 
thunderstorms.

LAT...LON 3626 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3598 7858 3599 7918 3607 7924
      3609 7923 3623 7898 3624 7880 3625 7880
TIME...MOT...LOC 0221Z 268DEG 35KT 3622 7850 3613 7858 3606 7882 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:30 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 19, 9:30 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
930 PM EDT Mon Jun 19 2017

.SYNOPSIS...
A cold front will track east across the mountains this evening, then
stall over the Carolinas tonight. The front will gradually dissipate
over the region on Tuesday.

&&

.NEAR TERM /Today and Tonight/...
As of 200 PM Monday...

Overview: A cold front attendant a vertically stacked cyclone in
vicinity of Hudson Bay will track east across the southern
Appalachians this aft/eve, then stall over central NC tonight. Broad
cyclonic flow aloft will develop over the region this afternoon into
tonight as an upper level trough over the upper Great Lakes
progresses eastward into the OH Valley (this aft/eve) and northern
Mid-Atlantic (tonight). Expect an increasing potential for DPVA
attendant small amplitude waves as cyclonic flow aloft becomes
established this evening/tonight.

Environment: An extremely moist airmass is in place across central
NC today, with surface dewpoints ranging from 72-75F and 925 mb
dewpoints near ~20C (68F). Despite the presence of weak mid-level
lapse rates, rich low-level moisture and strong diurnal heating
(highs ranging from the mid/upper 80s W/NW to lower 90s E/SE) will
yield 1500-2500 J/kg of MLCAPE by peak heating. As of 17Z, CINH had
entirely eroded and moderate diurnal destabilization (1500-2000 J/kg
MLCAPE) had been achieved over most of central NC. Isolated
convection cannot be ruled out anywhere through mid-afternoon in
assoc/w mesoscale features such as differential heating boundaries,
the seabreeze and/or outflow from convection that develops along the
seabreeze. The relative best forcing will not arrive until late this
evening/tonight (21-06Z) when the SFC-925 front progresses into the
western Piedmont and small amplitude waves /DPVA/ become more likely
as cyclonic flow aloft strengthens over the region.

Hazardous Weather: Portions of central NC (primarily along/west of
Hwy 1) are in a slight risk for severe thunderstorms this afternoon
and evening. Strengthening westerly wind shear (25-35 knots by 21-
00Z) suggests multicellular organization will predominate, though
transient supercellular organization cannot be ruled out. As
activity develops along the front and/or on the eastern slopes of
the Appalachians by late afternoon, expect convection to grow
upscale via outflow as it progresses across the western Piedmont
toward the Hwy 1 corridor. Moderate instability, moderate DCAPE (750-
1000 J/kg), and high PWAT (~2.00") suggest severe downbursts will be
possible in association with any deep convection this afternoon and
evening, with the greatest potential along/west of Hwy 1 where cold
pool consolidation is most likely to occur in vicinity of peak
heating. Torrential rainfall can be expected with any deep
convection this afternoon through tonight (rainfall rates 1-3" per
hour). Isolated flash flooding will be possible in areas repeatedly
affected by convection, particularly urban, low-lying, and other
flood prone locations. -Vincent

&&

.SHORT TERM /Tuesday and Tuesday night/...
As of 200 PM Monday...

The cold front progressing into the region late this evening is
expected to stall over central NC tonight and persist during the day
Tue, amidst broad cyclonic flow aloft and rich moisture (PWAT
~2.00"). With the above in mind, expect numerous showers/storms in
vicinity of the stalled front Tue/Tue night, primarily east of Hwy 1
and south of Hwy 64. Little potential for convection is expected
north of the front in the far N/NW Piedmont near the VA border where
a drier airmass (PWAT ~1.50" and dewpoints in the lower 60s) is
progged to be in place during the day Tue. However, even in the
northern Piedmont, isold to sct convection will be possible AOA ~00Z
as the front washes out and moisture returns N/NW toward the
Appalachians. With cloud cover and convection, expect highs in the
lower 80s across most of central NC. Lows Tue night should range
from the mid 60s far N/NW to lower 70s far S/SE. -Vincent

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 345 PM EDT Monday...

On the southern periphery of the northern stream trough extending
from Quebec south into the Mid-Atlantic states, a quasi-stationary
frontal zone extending across eastern NC is expected to wash
out/dissipate across the area on Wednesday. The high ~2.0" PWAT
plume is forecast  to shift east and offshore early in the day, with
models showing only weak instability developing across the area
Wednesday afternoon, perhaps hindered by earlier/ongoing morning
convection and associated widespread cloudiness. Wouldn't be
surprise if central NC ended up seeing the best rain chances in the
morning, with pops actually decreasing by the afternoon, especially
west of Interstate-95. Daytime temperatures will be tempered by
clouds and rain chances. Highs in the lower to mid 80s. Lows in the
mid 60s around 70.

May see a brief reprieve from convection/rain on Thursday before
daily rain chances ramp up again Friday and continuing through the
weekend, fueled by strong tropical moisture transport feed and upper
disturbances(potentially convectively induced) between a tropical
low over east Texas/Lower MS Valley(disturbance currently near the
Yucatan Peninsula)and the subtropical high over the western Atlantic.
Eventually the low/remnant circulation center, is forecast to get
picked by the westerlies and attendant sfc cold front approaching
from the west Sunday and into Monday. This set up could lead
to a multi-day heavy rain event with the potential for flooding
across central NC for Friday through Sunday. Will continue to
monitor this heavy rain threat in the days to come. Temperatures
will be greatly influenced by convective rain chances, with highs
ranging from mid 80s to around 90. Lows in upper 60s to lower 70s.

&&

.AVIATION /00Z Tuesday through Saturday/...
As of 930 PM Monday...

Widespread convection will continue through passage of the
appraching cold front...with bulk of the convection ending 04-06Z in
the northwest (INT/GSO), and ending 08-10Z at points east.
Widespread rain which fell today will promote development of
stratus...mainly 1200-1500 foot ceilings expected, with potential
for IFR after midnight. Meanwhile, the light southwest (6-10 kts)
wind will inhibit fog development. Convection becomes more scattered
with MVFR to VFR ceilings by afternoon.

Looking ahead: The aforementioned front will weaken during the day
Tuesday. Sub-VFR ceilings cannot be ruled out during the pre-dawn
/early morning/ hours each day this week. Diurnal convection will be
possible again on Wed, though primarily at eastern terminals. Early
morning stratus and diurnal convection could potentially affect all
terminals Wed-Sat, though confidence is lower than avg.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...Vincent/mlm
Hazardous weather outlook, Jun 19, 8:20 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
820 PM EDT Mon Jun 19 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210030-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
820 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Bands of repeated showers and thunderstorms may result in localized
flash flooding tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 6:59 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 PM EDT MON JUN 19 2017

NCZ007-008-200000-
Person NC-Granville NC-
659 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of
southeastern Person and northern Granville Counties Until 800 PM
EDT...

At 658 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of Alton
to near Prospect Hill. Movement was northeast at 40 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Oxford, Roxboro, Stovall, Bushy Fork, Tungsten, Berea, Surl, Mayo
Reservoir and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

&&

LAT...LON 3653 7846 3653 7847 3652 7847 3652 7848
      3651 7850 3650 7850 3646 7851 3638 7851
      3630 7860 3626 7915 3627 7915 3654 7882
      3654 7846
TIME...MOT...LOC 2258Z 242DEG 34KT 3651 7891 3629 7919

26
Local storm report, Jun 19, 7:14 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     1 SSW COVINGTON         35.14N 79.88W
06/19/2017                   RICHMOND           NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON POWERLINES, CAUSING
            POWERLINES TO FALL. TIME ESTIMATED BY RADAR.

&&

KDS
Special weather statement, Jun 19, 7:41 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
741 PM EDT MON JUN 19 2017

NCZ041-042-077-088-200045-
Johnston NC-Harnett NC-Wake NC-Cumberland NC-
741 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of
southwestern Johnston...Harnett...south central Wake and
northwestern Cumberland Counties Until 845 PM EDT...

At 740 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Sanford to 11 miles
north of Pope AFB to near Aberdeen. Movement was east at 35 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Fuquay-Varina, Dunn, Angier,
Benson, Godwin, Pope AFB and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

&&

LAT...LON 3513 7911 3519 7910 3521 7915 3524 7916
      3526 7920 3530 7914 3533 7916 3557 7893
      3562 7871 3549 7843 3531 7855 3530 7858
      3516 7866 3511 7910
TIME...MOT...LOC 2340Z 251DEG 32KT 3547 7914 3532 7906 3513 7936

26
Special weather statement, Jun 19, 8:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
841 PM EDT MON JUN 19 2017

NCZ007>009-022>025-200145-
Guilford NC-Vance NC-Durham NC-Alamance NC-Person NC-Granville NC-
Orange NC-
841 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of southern
Guilford...Vance...northwestern Durham...Alamance...Person...
Granville and northern Orange Counties Until 945 PM EDT...

At 837 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles southwest of
Clarksville to near Prospect Hill to Greensboro. Movement was east at
30 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, High Point, Burlington, Henderson, Graham, Oxford,
Roxboro, Hillsborough, Mebane and Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain may result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

Given the saturated soil from recent rain, wind gusts associated
with these storms may uproot a few trees.

&&

LAT...LON 3644 7830 3630 7833 3612 7885 3593 7953
      3594 7985 3601 8003 3625 7927 3624 7915
      3631 7915 3654 7881 3654 7832
TIME...MOT...LOC 0037Z 255DEG 27KT 3652 7863 3627 7916 3609 7980

26
Local storm report, Jun 19, 9:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      ROXBORO                 36.40N 78.98W
06/19/2017                   PERSON             NC   PUBLIC

            SEVERAL ROAD CLOSURES IN THE CITY OF ROXBORO
            DUE TO FLOODING.

&&

KDS
Special weather statement, Jun 19, 9:19 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
919 PM EDT MON JUN 19 2017

NCZ010-011-200215-
Warren NC-Halifax NC-
919 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of northern
Warren and northwestern Halifax Counties Until 1015 PM EDT...

At 918 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Norlina, or 10 miles northwest of Warrenton, moving
east at 30 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Weldon, Macon, Wise,
Lake Gaston, Southpointe And Morningstar Marinas and South Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

Locally heavy rain may result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

&&

LAT...LON 3654 7790 3651 7790 3650 7782 3648 7776
      3649 7772 3648 7764 3644 7762 3640 7755
      3640 7830 3654 7832
TIME...MOT...LOC 0118Z 267DEG 27KT 3654 7824

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:41 PM EDTSpecial Weather StatementRAHAlamance, Granville, Guilford, Orange, Person, Vance64 min
Jun 19, 8:55 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Forsyth, Granville, Guilford, Orange and 2 more6 hr
Jun 19, 9:07 PM EDTFlash Flood WarningRAHGranville, Person3 hr
Jun 19, 9:19 PM EDTSpecial Weather StatementRAHWarren56 min
Jun 19, 9:40 PM EDTSpecial Weather StatementRAHAnson, Richmond65 min
Jun 19, 9:58 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 19, 10:14 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 19, 10:18 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly57 min
Jun 19, 10:47 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Jun 19, 11:34 PM EDTRiver Flood WarningRAHAlamance29 hr
Jun 19, 11:39 PM EDTFlash Flood WarningRAHAlamance, Durham, Granville, Orange4 hr
Jun 19, 11:55 PM EDTFlash Flood WarningRAHDavidson, Guilford, Randolph3 hr
Jun 20, 12:16 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Granville, Halifax, Nash and 3 more3 hr
Jun 20, 1:00 AM EDTFlash Flood WarningRAHGuilford2 hr
Jun 20, 1:22 AM EDTSpecial Weather StatementRAHChatham53 min
Jun 20, 3:03 AM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Granville, Guilford, Orange and 1 more3 hr
Jun 20, 6:14 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Sampson, Wayne91 min
Jun 20, 8:00 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Wayne90 min
Jun 20, 8:09 AM EDTAreal Flood AdvisoryRAHCumberland111 min
Jun 20, 8:32 AM EDTRiver Flood WarningRAHChatham40 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.